It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acid Reflux / GERD Message Board


Acid Reflux / GERD Board Index


AFTER being off them for a few days then going back on???

I was taking Prevacid for over 3 years for my LPR with no side effects what so ever (I had to remind myself to take it) except for the fact that I don't think it did much and perhaps even made it worse.

My symptoms were somewhat controlled but then I started to develop a chronic cough. I decided to switch ppis and tried Protonix. At first, it made me feel a little light headed/dizzy but it went away after a day or two. It did seem to stop the cough but it made me feel like some one was sticking their finger part way down my throat. Finally out of frustration I decided to stop cold turkey. The first day I felt wierd like I had the flu but that went a way after a day. The next day I felt overall great - no LPR, no "flu"! Day 3 hello rebound!!! I gave up soon after that and went back to Protonix and instant relief.

I thought I would lessen the dose to see what would happen (20 v 40 mg) and again I got "flu-like" symptoms this time for 3 days. I stayed on 20 mg for another 2 weeks but my I was still getting this sticking in my throat symptom though it was less. Overall, I thought I felt a bit better than being on the 40 mg dose. I then thought Ithat perhaps even a lower dose would be better so I would try every other day since Protonix doesn't make a 10 mg dose. Well, hours after missing the first dose I was hit with the flu-like symptoms as well as some rebound.

At this point I said screw the Protonix and went back to my good old Prevacid and the flu-like symptoms have stayed! In fact, they are 5X worse. In addition, I have a burning stomach like I have rebound even though I've been on the Prevacid for 4 days. I am needing to supplement with Zantac - something I never needed to do before while being on any ppi even at half dosages. How can this happen - I was on Prevacid for 3 years without any of these side effects.

[I]The interesting thing is that even though my stomach is buring my LPR symptoms are almost completely gone! What is going on? It's as if I am effectively off the ppis getting rebound but I the benefits of reduced LPR symptoms.[/I]
-----------------------------------------------

[B]I've heard of lots of different side effects while people were on the ppis but I never heard of getting flu-like symptoms as a result of getting off (for just a few days) then having them stay when on. Anyone have this ecperience? My doctor said she has never heard of anything like this.[/B]

What to do??? I can either (1) go back to Protonix (I'm afraid I'll get even worse side effects - I'm basically bed ridden since I am so dizzy and naseous) or (2) get off the ppis all together and switch totally to Zantac realizing it is ging to be a multi-week or -month process





All times are GMT -7. The time now is 01:12 AM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!